Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 3, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 5, 2004, 8:46 PM CST for Bedford County, Coffee County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2004, 8:46 PM CST (02:46 UTC)
- Expired
- Mar 5, 2004, 9:30 PM CST
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Bedford County, TN, Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 59 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
487 WUUS54 KOHX 060246 SVRBNA TNC003-031-060330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 839 PM CST FRI MAR 5 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BEDFORD COUNTY IN TENNESSEE COFFEE COUNTY IN TENNESSEE * UNTIL 930 PM CST * AT 837 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF SHELBYVILLE...OR 9 MILES NORTH OF FAYETTEVILLE...MOVING NORTHEAST AT 60 MPH. DAMAGING WINDS IN EXCESS OF 60 MPH CAN BE EXPECTED WITH THIS STORM. * THE SEVERE THUNDERSTORM WILL BE NEAR... RAUS AT 905 PM CST MANCHESTER AT 920 PM * OTHER LOCATIONS IN THE WARNING INCLUDE NORMANDY AND TULLAHOMA A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING FOR TENNESSEE. LAT...LON 3539 8677 3517 8657 3536 8578 3568 8602 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 3:55 AM CST, 16 hours 51 minutes earlier.
Area forecast discussion, Mar 5, 3:55 AM CST, 16 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 355 AM CST FRI MAR 5 2004 DISCUSSION... CONVECTIVE LINE OF STORMS WEST WILL SLOWLY WEAKEN AS THEY MOVE INTO MIDDLE TENNESSEE THIS MORNING. UPPER SHORTWAVE TROUGH SUPPORT FOR EARLIER LINEAR MCS LIFTS AWAY NORTH. WILL LOWER RAIN CHANCE TODAY... AS SCATTERED. SCATTERED THUNDERSTORMS THIS AFTERNOON...WITH RESIDUAL BOUNDARIES AND AFTERNOON DESTABILIZATION. A 50 PERCENT CHANCE OF THUNDERSTORMS FOR ALL BUT SOUTHWEST. IN SOUTHWEST MIDDLE TENNESSEE...ANOTHER ROUND OF ORGANIZED STORMS IS EXPECTED TO FIRE...IN ASSOCIATION WITH APPROACH OF DEEP UPPER TROUGH. QUICK CHANGE IN LATER (05/06Z) MODEL OUTPUT WITH FLASH FLOOD POTENTIAL. FFA WILL BE ISSUED ACROSS MIDDLE TENNESSEE...LATE THIS AFTERNOON AND TONIGHT. SURFACE FRONT LOOKS SLOWER TOO. HIGH CONFIDENCE OF MODERATE TO HEAVY RAIN TONIGHT. FFG VALUES STILL FAIRLY HIGH...BUT PRECIPITABLE WATER VALUES CLOSE TO TWO INCHES AND STRONG VERTICAL MOTION...CONVECTIVE RAINFALL LOOKS FLASHY. SHEAR PROFILES QUITE STRONG...SO THERE IS ALSO A CONCERN FOR WIND DAMAGE AND POSSIBLY TORNADOES. COLD FRONT EAST OF MIDDLE TENNESSEE SATURDAY MORNING. SO THE PRECIPITATION CHANCE SHUTS OFF IN THE AFTERNOON. WILL KEEP UP A SLIGHT CHANCE PLATEAU WITH LINGERING L/L MOISTURE AND UPSLOPE FLOW. && .BNA WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR ALL OF MIDDLE TENNESSEE LATE THIS AFTERNOON AND TONIGHT. && 04
Hazardous weather outlook, Mar 5, 5:30 AM CST, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST FRI MAR 5 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-061130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CST FRI MAR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT LOOK FOR SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP ACROSS THE MID STATE AHEAD OF AN APPROACHING COLD FRONT. IT IS POSSIBLE THAT A FEW OF THE STORMS COULD PRODUCE DAMAGING WINDS...WITH THE LIKELY TIME FRAME BEING LATE THIS AFTERNOON AND EVENING. HEAVY RAIN IS ALSO POSSIBLE...WITH UPWARDS OF 2 INCHES IN LOCALIZED DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND TONIGHT. GIRODO ROSE
In the hours before
Special weather statement, Mar 5, 6:16 PM CST, 2 hours 30 minutes before
TNZ005>011-022>034-056>066-075-077>080-093>095-060130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 616 PM CST FRI MAR 5 2004 A TORNADO WATCH NUMBER 27 REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING FOR WAYNE...LAWRENCE...GILES...MARSHALL...BEDFORD...COFFEE AND GRUNDY. EVEN THOUGH SHOWERS AND A FEW THUNDERSTORMS COVER MUCH OF MIDDLE TENNESSEE EARLY THIS EVENING...MUCH STRONGER STORMS ARE HEADED TOWARD MIDDLE TENNESSEE FROM NORTHEAST MISSISSIPPI. THESE STORMS HAVE PROMPTED A TORNADO WATCH ACROSS THE SOUTHERN PART OF MIDDLE TENNESSEE UNTIL 1100 PM CST. RESIDENTS IN SOUTHERN MIDDLE TENNESSEE FROM WAYNESBORO... LAWRENCEBURG...PULASKI...LEWISBURG...SHELBYVILLE...MANCHESTER AND COALMONT SHOULD STAY ALERT DURING THE EVENING FOR THE POTENTIAL FOR SEVERE WEATHER INCLUDING TORNADOES. NOW IS THE TIME TO DECIDE WHERE YOU AND YOUR FAMILY WILL GO SHOULD SEVERE WEATHER OCCUR IN YOUR AREA. BOYD
Special weather statement, Mar 5, 6:34 PM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 634 PM CST FRI MAR 5 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-060130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 634 PM CST FRI MAR 5 2004 A TORNADO WATCH NUMBER 27 REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING FOR WAYNE...LAWRENCE...GILES...MARSHALL...BEDFORD...COFFEE AND GRUNDY. EVEN THOUGH SHOWERS AND A FEW THUNDERSTORMS COVER MUCH OF MIDDLE TENNESSEE EARLY THIS EVENING...MUCH STRONGER STORMS ARE HEADED TOWARD MIDDLE TENNESSEE FROM NORTHEAST MISSISSIPPI. THESE STORMS HAVE PROMPTED A TORNADO WATCH ACROSS THE SOUTHERN PART OF MIDDLE TENNESSEE UNTIL 1100 PM CST. RESIDENTS IN SOUTHERN MIDDLE TENNESSEE FROM WAYNESBORO...LAWRENCEBURG...PULASKI...LEWISBURG...SHELBYVILLE... MANCHESTER AND COALMONT SHOULD STAY ALERT DURING THE EVENING FOR THE POTENTIAL FOR SEVERE WEATHER INCLUDING TORNADOES. NOW IS THE TIME TO DECIDE WHERE YOU AND YOUR FAMILY WILL GO SHOULD SEVERE WEATHER OCCUR IN YOUR AREA. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 6:06 PM CST | Flash Flood Warning | OHX | Clay, Jackson, Smith | 114 min |
| Mar 5, 6:53 PM CST | Tornado Warning | OHX | Giles, Lawrence, Wayne | 52 min |
| Mar 5, 7:59 PM CST | Severe Thunderstorm Warning | OHX | Giles | 46 min |
| Mar 5, 8:12 PM CST | Flash Flood Warning | OHX | Giles, Lawrence, Marshall | 2 hr |
| Mar 5, 8:15 PM CST | Tornado Warning | OHX | Giles | 30 min |
| Mar 5, 9:00 PM CST | Tornado Warning | OHX | Coffee | 45 min |
| Mar 5, 9:10 PM CST | Flash Flood Warning | OHX | Cannon, Coffee, Grundy, Van Buren, Warren | 2 hr |
| Mar 5, 9:17 PM CST | Tornado Warning | OHX | Grundy, Warren | 43 min |
| Mar 5, 9:40 PM CST | Tornado Warning | OHX | Van Buren | 35 min |
| Mar 5, 9:58 PM CST | Severe Thunderstorm Warning | OHX | Cumberland | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.